Texas, 2009

Hail in Texas, May 5, 2009

May 5, 2009 · NWS FWD · 10 events in 5 counties and zones

Isolated severe storms developed west of the DFW Metroplex in an unstable convective environment. These storms produced large hail up to softball size.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$40,000
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Isolated severe storms developed west of the DFW Metroplex in an unstable convective environment. These storms produced large hail up to softball size.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 5, 5:35 PM CST, 53 minutes earlier.

Area forecast discussion, May 5, 5:35 PM CST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
635 PM CDT TUE MAY 5 2009

.AVIATION UPDATED...
00Z FWD SOUNDING REMAINS CAPPED UP TO 5C DEGREES AROUND 740
MB...THUS WILL DELAY ONSET OF ANY CONVECTION UNTIL CLOSER TO
MIDNIGHT...POSSIBLY LATER.

WEAK WARM/STATIONARY FRONT EXTENDS FROM NEAR KRPH-KFWS-KTYR AT 22Z
AND WILL BE FOCUS FOR LATE EVENING/LATE NIGHT CONVECTION AS
SHORTWAVE ENERGY APPROACHES FROM THE WEST. ONCE CONVECTION GETS
GOING...IT MAY CONGEAL INTO A MCS AS IT MOVES EAST ALONG THE FRONT.
EXPECT KDFW TRACON TO BE FIRST AFFECTED 04-07Z OR LATER WITH STRONG
TO SEVERE WEATHER (HAIL...STRONG WIND AND ISOLATED TORNADO
THREAT)...THEN MORE CONVECTION IS EXPECTED LATER TONIGHT.

VFR CIGS THIS EVENING OUTSIDE OF STRONG CONVECTION...THEN MVFR
CIGS BY 08Z. SOME IFR CIGS ARE EXPECTED 11-16Z THEN TRANSITION TO
VFR LATE IN THE AFTERNOON 22-23Z. WINDS GENERALLY BECOMING
SOUTHEASTERLY 7-13KT...BUT MUCH STRONGER DURING TSRA. 75

&&

.PREV DISCUSSION... /ISSUED 342 PM CDT TUE MAY 5 2009/

PRIMARY FORECAST CONCERN IS SHORT TERM FORECAST WITH SLIGHT RISK
OF SEVERE WEATHER LATE THIS AFTERNOON AND EVENING CENTERED OVER
THE NORTHERN HALF OF THE CWA. PRIMARY REASON FOR DOWNGRADE FROM
MODERATE TO SLIGHT RISK WOULD APPEAR TO BE CAP STRENGTH ON THE 19Z
FWD SOUNDING. REGARDLESS OF THE CATEGORICAL RISK FOR SEVERE
WEATHER NOT MUCH HAS CHANGED FROM AFTERNOON UPDATE. THE 19Z SPC
MESO ANALYSIS INDICATED AN AREA OF NEARLY 3000 J/KG OF 100 MB
MLCAPE ROUGHLY CENTERED OVER THE WEST CENTRAL PORTION OF THE
CWA...PRIMARILY YOUNG...STEPHENS AND EASTLAND COUNTIES. AT 20Z SFC
ANALYSIS INDICATED A WARM FRONT EXTENDING FROM THROCKMORTON EAST
SKIMMING THE NORTHERN PORTION OF THE DALLAS - FT. WORTH METROPLEX
AND THROUGH THE CWA ON THE EAST NEAR RAINS COUNTY. WHILE THE 19Z
SOUNDING DOES INDICATE A STOUT CAP IN THE H850 TO H700 MB LAYER.
SOUTH OF THE WARM FRONT DEW POINT VALUES HAVE CLIMBED TO NEAR 70
DEGREES FOR MOST LOCATIONS AND BREAKS IN THE STRATA CU DECK HAVE
ALLOWED SFC TEMPS TO APPROACH 80 DEGREES. EVEN WITH 2-3 MORE HRS
OF GOOD HEATING POTENTIAL WITH BREAKS IN LOW LVL CLOUDS...FEELING
IS THAT SFC HEATING AND LOW LVL MOISTURE POOLING ALONG THE
BOUNDARY ALONE WILL NOT BE ENOUGH TO ERODE THIS CAP. WATER VAPOR
IMAGERY INDICATES A SHORTWAVE TROUGH OVER NORTHERN NM CONTINUES TO
DIVE SOUTHEAST TOWARDS THE TX PANHANDLE AT FORECAST TIME. RUC
INDICATES THAT THIS SHORTWAVE TROUGH WILL PROVIDE THE BEST LARGE
SCALE FORCING FOR ASCENT IN THE 23-00Z TIMEFRAME. MODELS IN FAIRLY
GOOD AGREEMENT IN H250 JET NOSING INTO CENTRAL TX WITH LEFT EXIT
REGION OF THIS JET MOVING OVER NORTH TX IN THE 00-06Z TIMEFRAME.
WITH THE JUXTAPOSITION OF LARGE SCALE FORCING FOR ASCENT AND
LOCALIZED SUPPORT FOR ASCENT OVER THE NORTHERN HALF OF THE CWA
LATE THIS AFTERNOON AND EVENING...FAIRLY CONFIDENT THAT DESPITE
STOUT CAP STRONG STORMS WILL INITIATE AROUND 00Z. BEST PLACEMENT
FOR INITIATION LOOKS TO BE ALONG THE NORTHWESTERN PORTION OF THE
CWA...ROUGHLY ALONG A JACKSBORO TO BRECKENRIDGE TO CISCO LINE. 19Z
SOUNDING INDICATED SIGNIFICANT INCREASE IN MID LVL FLOW WITH H500
FLOW INCREASING FROM 30-35 KTS TO 50-55 KTS WILL CREATE A DEEP
LAYER SHEAR PROFILE FOR SUPERCELL TSTM ACTIVITY UPON INITIATION.

WOULD EXPECT SUPERCELLS TO REMAIN DISCRETE IMMEDIATELY UPON
INITIATION BUT WITH 0-6 KM BULK SHEAR VECTORS ORIENTED NEARLY
PARALLEL TO THE EAST-WEST FRONTAL BOUNDARY...FEEL THIS WILL BE
SHORT LIVED WITH FAIRLY QUICK UPSCALE GROWTH INTO A QLCS BY 03Z.
WITH SUPPORTIVE SHEAR PROFILES EXPECT THAT SUPERCELL/LINEAR HYBRID
MODE WILL BE LIKELY THROUGH 06Z WITH PRIMARY TORNADO THREAT
ORIENTED 30 MILES ON EITHER SIDE OF WHERE THE FRONTAL BOUNDARY IS
WHEN STORMS INITIATE. THIS IS MOST LIKELY NORTH OF THE INTERSTATE
20 CORRIDOR. IF ANY STORMS MANAGE TO INITIATE IN THE 00-03Z
TIMEFRAME WOULD EXPECT THAT A VERY LARGE HAIL THREAT WILL BE
PRESENT WHEREVER STORMS INITIATE IN THE CWA. ONCE UPSCALE GROWTH
INTO LINEAR MCS OCCURS LARGE HAIL THREAT WILL REMAIN...BUT
DAMAGING OUTFLOW WINDS WILL TAKE OVER AS THE PRIMARY SEVERE
WEATHER THREAT WITH PENNY TO GOLFBALL SIZED HAIL AND BRIEF TORNADO
POTENTIAL NEAR THE FRONTAL BOUNDARY. HAIL POTENTIAL WITH ANY
SUPERCELL IN THE 00 TO 03Z TIMEFRAME COULD PRODUCE HAIL UP TO
BASEBALL SIZE WHILE STORMS ARE DISCRETE.

AFTER 06Z SEVERE WEATHER POTENTIAL WILL CONTINUE...HOWEVER QUARTER
SIZED HAIL AND DAMAGING OUTFLOW WINDS WILL BECOME THE PRIMARY
SEVERE WEATHER HAZARDS WITH CHANCE FOR TORNADOGENESIS MUCH MORE
LIMITED AFTER MIDNIGHT. THE CHANCE FOR TRAINING THUNDERSTORMS
ALONG THE EAST-WEST FRONTAL BOUNDARY WOULD SEEM TO INCREASE QUITE
A BIT AFTER 06Z WITH ANY TSTM OUTFLOW ENHANCING BAROCLINICITY
ALONG THE BOUNDARY AND INCREASING THE CHANCES FOR UPSTREAM
REGENERATION ON THE NOSE OF THE 40-50 KT LLJ. FLASH FLOOD WATCH
REMAIN IN EFFECT THROUGH 11Z WITH HEAVY RAINFALL POTENTIAL AROUND
06Z WITHIN THE WATCH AREA. TSTMS WOULD BE CAPABLE OF PRODUCING
RAINFALL RATES OF 1-2 INCHES PER HR...WHICH GIVEN MOIST SOIL
CONDITIONS ACROSS THE NORTHEASTERN CWA...WOULD QUICKLY CREATE
DANGEROUS FLASH FLOODING CONDITIONS.

WEDNESDAY...CONVECTION COULD BE ONGOING...ESPECIALLY ACROSS THE
NORTHERN AND EASTERN PORTIONS OF THE CWA. AS SHORTWAVE TROUGH
MOVES OFF TO THE EAST TOMORROW AFTERNOON LARGE SCALE FORCING FOR
SUBSIDENCE SHOULD CAUSE TSTM ACTIVITY TO DIMINISH FROM WEST TO
EAST WITH TSTMS MOVING EAST BY WEDNESDAY AFTERNOON.

EXTENDED...WITH MUCH OF THE EMPHASIS ON THE SHORT TERM FORECAST
WILL KEEP REMAINDER OF DISCUSSION BRIEF. WEDNESDAY AFTERNOON AND
THURSDAY CURRENTLY LOOK LIKE SOMEWHAT CALM WEATHER DAYS WITH NO
OBVIOUS SOURCE FOR LARGE SCALE FORCING FOR ASCENT MOVING INTO
NORTH TX DURING THE PERIOD. HOWEVER PRECIPITATION CHANCES COULD BE
ENHANCED BY THE EXTENT OF THE ACTIVITY THAT OCCURS WITHIN THE NEXT
24 HRS. MESOSCALE FORCING ASIDE...HAVE ONLY KEPT 10 PERCENT OF
PRECIPITATION IN THE WEDNESDAY AFTERNOON THROUGH THURSDAY
TIMEFRAMES.

THURSDAY NIGHT THROUGH TUESDAY...MODELS STALL OUT YET ANOTHER FRONTAL
BOUNDARY NEAR THE RED RIVER VALLEY...OSCILLATING THE BOUNDARY
NORTH AND SOUTH BASED ON CONVECTIVE ACTIVITY AND EACH MODELS
TIMING OF FAIRLY WEAK SHORTWAVE TROUGHS THROUGH THE REGION. WITH
THE FRONTAL BOUNDARY IN PLACE AND RICH MOISTURE REMAINING OVER THE
CWA KEPT A CHANCE OR SLIGHT CHANCE MENTION OF TSTM ACTIVITY IN THE
NORTHERN HALF OF THE CWA FOR MUCH OF THE PERIOD. THIS ENTIRE
PERIOD WILL NOT BE WET...JUST DIFFICULT TO HIGHLIGHT ONE PERIOD
OVER ANOTHER AS FORCING LOOKS LARGELY MESOSCALE IN NATURE AT THIS
POINT. HIGH PRESSURE SEEMS TO MOVE IN AT THE END OF THE
PERIOD...LOOKING TO KEEP THE BEGINNING OF NEXT WORK WEEK DRY AND
WARM.

CAVANAUGH

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  67  85  71  91  71 /  60  20  10  10  10
WACO, TX              70  88  73  91  72 /  40  10   5   5   5
PARIS, TX             66  81  67  90  68 /  70  30  10  20  20
DENTON, TX            67  87  69  91  70 /  60  20  10  10  10
MCKINNEY, TX          67  83  68  90  70 /  70  20  10  10  20
DALLAS, TX            68  87  73  91  72 /  70  20  10  10  10
TERRELL, TX           68  85  71  90  72 /  70  20  10  10  10
CORSICANA, TX         71  87  71  90  71 /  60  20  10  10  10
TEMPLE, TX            71  90  72  92  72 /  20  10   5   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR TXZ091>095-102>107-
118>123.

&&

75/
Hazardous weather outlook, May 5, 3:31 PM CST, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
431 PM CDT TUE MAY 5 2009

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061000-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
431 PM CDT TUE MAY 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.
THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTH TEXAS THIS EVENING
THROUGH TONIGHT. LARGE HAIL...HEAVY RAIN...AND DAMAGING
WINDS WILL BE THE MAIN THREATS...BUT TORNADOES ARE POSSIBLE AS WELL.
THE SEVERE WEATHER POTENTIAL WILL BE GREATEST NORTH OF I-20. A FLASH
FLOOD WATCH IS IN PLACE GENERALLY NORTHEAST OF A LINE FROM BOWIE...TO
ARLINGTON...AND TYLER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THUNDERSTORMS WILL BE ONGOING WEDNESDAY MORNING NORTHEAST OF A
GRAHAM TO PALESTINE LINE. LARGE HAIL...DAMAGING WINDS...AND HEAVY
RAINFALL WILL BE POSSIBLE.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS IN THE NORTH AND NORTHEAST
THURSDAY AFTERNOON THROUGH SATURDAY MORNING.

THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS ALL OF NORTH TEXAS
SATURDAY THROUGH SUNDAY MORNING...THEN NORTH OF I-20 SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY NORTH OF INTERSTATE 20 FROM THIS
EVENING ON.

In the hours before

Special weather statement, May 5, 1:45 PM CST, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
245 PM CDT TUE MAY 5 2009

TXZ094-095-052015-
LAMAR TX-FANNIN TX-
245 PM CDT TUE MAY 5 2009

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN FANNIN COUNTY
  NORTHERN LAMAR COUNTY

AT 245 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST
OF HUGO TO 19 MILES WEST OF HUGO TO 18 MILES EAST OF DURANT...MOVING
EAST AT 35 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE BLOSSOM AND PARIS.

VERY HEAVY RAIN...PEA SIZE HAIL...AND WIND GUSTS TO 50 MPH ARE
LIKELY WITH THESE STORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT
TUESDAY EVENING FOR NORTHEASTERN TEXAS.

LAT...LON 3388 9545 3387 9534 3390 9532 3377 9529
      3363 9531 3365 9593 3384 9605 3385 9602
      3388 9600 3386 9597 3389 9595 3385 9585
      3386 9578 3391 9575 3390 9570 3395 9559
TIME...MOT...LOC 1945Z 281DEG 31KT 3416 9559 3396 9583
          3391 9609

SCHULTZ
Special weather statement, May 5, 2:13 PM CST, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
313 PM CDT TUE MAY 5 2009

TXZ095-052045-
LAMAR TX-
313 PM CDT TUE MAY 5 2009

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN LAMAR COUNTY

AT 313 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES SOUTH OF HUGO...MOVING EAST AT 40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT
TUESDAY EVENING FOR NORTHEASTERN TEXAS.

LAT...LON 3391 9552 3388 9545 3387 9534 3390 9533
      3389 9530 3371 9530 3379 9585 3385 9585
      3387 9581 3386 9578 3391 9575 3390 9570
      3392 9564
TIME...MOT...LOC 2013Z 278DEG 34KT 3386 9555

SCHULTZ
Special weather statement, May 5, 4:55 PM CST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
555 PM CDT TUE MAY 5 2009

TXZ115-052330-
STEPHENS TX-
555 PM CDT TUE MAY 5 2009

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL STEPHENS COUNTY

AT 555 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF BRECKENRIDGE...MOVING EAST
AT 20 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BRECKENRIDGE AND CRYSTAL
FALLS.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...HALF
INCH SIZE HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT WEDNESDAY
MORNING FOR NORTH CENTRAL TEXAS.

LAT...LON 3293 9856 3271 9857 3271 9893 3289 9895
TIME...MOT...LOC 2255Z 264DEG 17KT 3281 9883

SCHULTZ
Special weather statement, May 5, 5:52 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
652 PM CDT TUE MAY 5 2009

TXZ115-060030-
STEPHENS TX-
652 PM CDT TUE MAY 5 2009

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL STEPHENS COUNTY

AT 653 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES EAST OF BRECKENRIDGE...MOVING EAST AT 20
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BRECKENRIDGE.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT WEDNESDAY
MORNING FOR NORTH CENTRAL TEXAS.

LAT...LON 3289 9857 3268 9857 3267 9908 3284 9907
TIME...MOT...LOC 2353Z 263DEG 19KT 3275 9884

SCHULTZ

The radar

The Dyess AFB radar (KDYX), 46 km away, was scanning. The volume nearest the first event began at 00:26 UTC.

Open the radar archive at this moment

Event by event

10 hail. Local standard time, as filed.

Hail, Stephens

When
May 5, 6:28 PM CST
Where
Stephens County, 0.61 mi W of Necessity
Measured
1.75 in hail
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
32.651, -98.781

Golfball size hail was reported in Necessity.

Hail, Palo Pinto

When
May 5, 6:50 PM CST
Where
Palo Pinto County, 0.14 mi NE of Strawn
Measured
1.75 in hail
Property damage
$4,000
Reported by
Law Enforcement
Coordinates
32.551, -98.498

Golfball size hail was reported in Strawn.

Hail, Palo Pinto

When
May 5, 7:00 PM CST
Where
Palo Pinto County, 3.15 mi NW of Strawn
Measured
2 in hail
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
32.583, -98.537

A spotter reported Hen Egg size hail 3 miles northwest of Strawn.

Hail, Palo Pinto

When
May 5, 7:01 PM CST
Where
Palo Pinto County, 1.28 mi N of Strawn
Measured
1.75 in hail
Property damage
$3,000
Reported by
Amateur Radio
Coordinates
32.568, -98.497

Golfball size hail fell 1 mile north of Strawn.

Hail, Stephens

When
May 5, 7:01 PM CST
Where
Stephens County, 5.06 mi E of La Casa
Measured
4 in hail
Property damage
$15,000
Reported by
Trained Spotter
Coordinates
32.602, -98.593

A spotter reported Grapefruit size hail on Highway 207 5 miles west of Strawn. The spotter received damage to their vehicle.

Hail, Erath

When
May 5, 7:28 PM CST
Where
Erath County, 4.66 mi WSW of Sapoak
Measured
2.75 in hail
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
32.420, -98.322

Baseball size hail fell 2 miles east-northeast of Thurber.

Hail, Wise

When
May 5, 9:40 PM CST
Where
Wise County, 2.37 mi NNE of Cottondale
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
33.100, -97.700

Nickel size hail was reported at Boonsville.

Hail, Wise

When
May 5, 9:55 PM CST
Where
Wise County, 2.98 mi WNW of Briar
Measured
1.25 in hail
Reported by
Amateur Radio
Coordinates
33.010, -97.700

Half Dollar size hail was reported 3 miles north-northwest of Springtown.

Hail, Tarrant

When
May 5, 10:23 PM CST
Where
Tarrant County, 2.38 mi SSW of Hicks
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.890, -97.440

Quarter size hail was reported near Eagle Mountain Lake.

Hail, Tarrant

When
May 5, 10:30 PM CST
Where
Tarrant County, 1.6 mi E of Saginaw
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.871, -97.342

Quarter size hail was reported at the intersection of FM 156 and Basswood.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, May 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 172346, 172347, 172348, 172349, 172350, 172351, 170418, 170419, 170420, 170421.